Alert archive / Utah / Snow Squall Warnings in 2026
Snow Squall Warning 2, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this snow squall warning at Feb 18, 2026, 9:34 AM MST for Iron County, Utah. It was in force for 26 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 18, 2026, 9:34 AM MST (16:34 UTC)
- Expired
- Feb 18, 2026, 10:00 AM MST
- In force
- 26 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
- Damage threat
- Significant
County Iron County, UT
The radar
The Cedar City radar (KICX), 24 km from the middle of the area, began a volume at 16:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 18, 9:40 AM MST | NON-TSTM WND GST 53 | Paragonah, UT | Upper Parowan Vly - 5777 ft |
| Feb 18, 9:40 AM MST | NON-TSTM WND GST 57 | Paragonah, UT | I-15 At Paragonah - 5774 ft |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 4.6 hours before the alert went out and 283 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 814 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 228 m²/s²
- 0-3 km storm-relative helicity
- 309 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
494
WWUS55 KSLC 181634
SQWSLC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Snow Squall Warning
National Weather Service Salt Lake City UT
934 AM MST Wed Feb 18 2026
UTC021-181700-
/O.NEW.KSLC.SQ.W.0002.260218T1634Z-260218T1700Z/
Iron UT-
934 AM MST Wed Feb 18 2026
The National Weather Service in Salt Lake City has issued a
* Snow Squall Warning for...
Eastern Iron County in southern Utah...
* Until 1000 AM MST.
* At 933 AM MST, a dangerous snow squall was located along a line
extending from 12 miles north of Paragonah to Cedar City, moving
east at 35 mph.
HAZARD...Whiteout conditions with near zero visibility associated
with intense bursts of heavy snow and gusty winds leading
to blowing snow. Wind gusts greater than 50 mph could
knock down tree limbs and blow around unsecured objects.
SOURCE...Radar indicated and confirmed by observations. At 925 AM
MST, the Cedar City Airport recorded a wind gust to 75
mph.
IMPACT...Dangerous and life-threatening travel conditions are
expected to develop rapidly in the warning area.
This includes the following highways...
Interstate 15 between mile markers 55 and 99.
Utah Route 56 near mile marker 61.
Locations impacted include...
Cedar City, Enoch, Parowan, Paragonah, Cedar Breaks National
Monument, Summit, and Brian Head.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Consider avoiding or delaying travel until the snow squall passes
your location. If you must travel, use extra caution and allow extra
time. Rapid changes in visibility and slick road conditions may lead
to accidents.
&&
LAT...LON 3760 11314 3812 11281 3813 11248 3756 11292
TIME...MOT...LOC 1633Z 268DEG 29KT 3806 11285 3767 11310
SNOW SQUALL...OBSERVED
SNOW SQUALL IMPACT...SIGNIFICANT
$$
AD2 follow-up statements
288
WWUS55 KSLC 181647
SQWSLC
Snow Squall Warning
National Weather Service Salt Lake City UT
947 AM MST Wed Feb 18 2026
UTC021-181700-
/O.CON.KSLC.SQ.W.0002.000000T0000Z-260218T1700Z/
Iron UT-
947 AM MST Wed Feb 18 2026
...A SNOW SQUALL WARNING REMAINS IN EFFECT UNTIL 1000 AM MST FOR
EASTERN IRON COUNTY...
At 945 AM MST, a line of dangerous snow squalls was located along a
line extending from 12 miles north of Paragonah to Cedar City,
moving east at 35 mph.
HAZARD...Whiteout conditions with near zero visibility associated
with intense bursts of heavy snow and gusty winds leading
to blowing snow. Wind gusts greater than 50 mph could knock
down tree limbs and blow around unsecured objects.
SOURCE...Radar, webcams, and observations. At 925 AM MST, the Cedar
City Airport recorded a wind gust to 75 mph.
IMPACT...Dangerous and life-threatening travel conditions are
expected to develop rapidly in the warning area.
This includes the following highways...
Interstate 15 between mile markers 55 and 99.
Utah Route 56 near mile marker 61.
Locations impacted include...
Cedar City, Enoch, Parowan, Paragonah, Cedar Breaks National
Monument, Summit, and Brian Head.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Consider avoiding or delaying travel until the snow squall passes
your location. If you must travel, use extra caution and allow extra
time. Rapid changes in visibility and slick road conditions may lead
to accidents.
&&
LAT...LON 3760 11314 3812 11281 3813 11248 3756 11292
TIME...MOT...LOC 1645Z 268DEG 29KT 3806 11282 3767 11307
SNOW SQUALL...OBSERVED
SNOW SQUALL IMPACT...SIGNIFICANT
$$
AD095 WWUS55 KSLC 181658 SQWSLC Snow Squall Warning National Weather Service Salt Lake City UT 958 AM MST Wed Feb 18 2026 UTC021-181708- /O.EXP.KSLC.SQ.W.0002.000000T0000Z-260218T1700Z/ Iron UT- 958 AM MST Wed Feb 18 2026 ...THE SNOW SQUALL WARNING FOR EASTERN IRON COUNTY WILL EXPIRE AT 1000 AM MST... The snow squall that prompted the warning is exiting the area. Therefore, the snow squall warning will be allowed to expire. Areas of blowing snow, along with snow and ice-covered roads will continue to make travel difficult. LAT...LON 3760 11314 3812 11281 3813 11248 3756 11292 TIME...MOT...LOC 1658Z 268DEG 29KT 3806 11273 3767 11298 $$ AD
What forecasters said that day
The local office's own words before this snow squall warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this snow squall warning went out at Feb 18, 4:35 AM MST, 4 hours 59 minutes earlier. Its key messages:
- South winds gusting to around 50 mph will continue into the morning as a cold front approaches from the west.
- The cold front will bring moderate to heavy snow Wednesday morning into the afternoon for valleys and mountains.
- Another storm system will bring valley and mountain snow later Thursday through Friday, primarily to central and southern Utah.
Area forecast discussion, Feb 18, 4:35 AM MST, 4 hours 59 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
435 AM MST Wed Feb 18 2026
.KEY MESSAGES...
- South winds gusting to around 50 mph will continue into the
morning as a cold front approaches from the west.
- The cold front will bring moderate to heavy snow Wednesday
morning into the afternoon for valleys and mountains.
- Another storm system will bring valley and mountain snow later
Thursday through Friday, primarily to central and southern Utah.
&&
.DISCUSSION...A longwave trough and baroclinic zone in eastern
Nevada will track east through Wednesday. Enhanced south winds
will continue in the warm sector prior to the boundary
transitioning winds to northwest with lighter speeds. The boundary
will be a focus for strong forcing. Compared to prior model data,
the front has been slow to track east, and therefore will have
much less of an affect for northern and central valley commutes.
It will be cold enough for precipitation near the front to be all
snow, with 1-4 inches of snowfall for those valleys. Winter
Weather Advisories from Brigham City to Fillmore have been
delayed, with snow during the day into the evening. The Winter
Storm Warning for the Cache Valley was also delayed. Models
indicate a surface low associated with the storm system bringing
locally heavy wrap around snow for the urban corridor of northern
Utah and adjacent mountains from roughly 11 AM to 3 PM. Southern
valley precipitation will primarily be snow, with a surge of
moisture from an atmospheric river diminishing as the cold front
pushes through.
For the mountains, moist upslope southerly flow has resulted in
heavy snow, particularly for the southern mountains. Snow will
continue across the mountains through the day. As the
aforementioned cold front tracks west to east, flow will
transition from southerly to northwest. There will be heavy snow
as the front pushes through for most mountain locations, followed
by upslope orographic enhancement from the northwest for places
like the Cottonwoods. Snowfall rates for places with upslope
orographic enhancement will exceed 2 inches per hour. Snow
accumulations through the day will range from 1-2 feet for the
Cottonwoods. Mountain snowfall will transition from wetter, dense
snow to lower density snow with the cold front.
Snow will transition to snow showers Wednesday night, with valley
snow tapering off and mountain snow showers into Thursday.
Temperatures will be much cooler into Thursday, with valley lows
in the single digits and teens. Temperatures will be cooler than
normal into the weekend.
Another storm system will track in from the west Thursday into
Friday. There is good model agreement on a more southward track,
with 6-12 inches and locally higher totals for the southern
mountains.
&&
.AVIATION...KSLC...VFR conditions, mountain obscuration, and gusty
southerly winds will persist ahead of a cold front that will arrive
between 16-18Z. Gusty southerly winds will continue ahead of the
front with snow filling in just ahead of the front intermittently
reducing VIS and CIGs to MVFR. Heavy snow rates 1-2"/hr will
accompany the frontal passage and winds weaken/shift to northwest
with IFR/LIFR conditions during this time. Heavy snow will
transition to a showery regime during the afternoon with mountain
obscuration persisting along with intermittent MVFR conditions.
Conditions will begin to dry during the early evening with a gradual
return to VFR conditions.
.REST OF UTAH AND SOUTHWEST WYOMING...Strong southerly winds,
mountain obscuration, and periods of rain and snow will precede a
cold front across the entire airspace. This front will bring a heavy
band of snow with rates 1-2"/hr from west to east between 15-20Z
along with a wind shift out of the northwest. Periodic IFR/LIFR
conditions will accompany the heaviest rates before turning to a
more showery regime post-frontal. Conditions will begin to dry
during the early evening with a gradual return to VFR conditions.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Wind Advisory until 6 AM MST early this morning for UTZ101-102-
105-115.
Winter Weather Advisory from 8 AM this morning to 7 PM MST this
evening for UTZ102>106-116.
Winter Storm Warning from 8 AM this morning to 7 PM MST this
evening for UTZ107.
Winter Storm Warning until 5 AM MST Thursday for UTZ108-110>113-
117.
Winter Storm Warning until 5 PM MST this afternoon for UTZ122-
125-127.
Winter Weather Advisory until 5 PM MST this afternoon for UTZ124-
126-128.
WY...Winter Weather Advisory until 5 PM MST this afternoon for WYZ021.
&&
PUBLIC...Wilson
AVIATION...Mahan
For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecityIn the hours before
Special weather statement, Feb 18, 8:13 AM MST, 1 hour 21 minutes before
Special Weather Statement National Weather Service Salt Lake City UT 813 AM MST Wed Feb 18 2026 UTZ101-102-181600- Tooele and Rush Valleys-Great Salt Lake Desert and Mountains- 813 AM MST Wed Feb 18 2026 ...A LINE OF SNOW SQUALLS WILL AFFECT SOUTHEASTERN TOOELE COUNTY... At 812 AM MST...A line of snow squalls was along a line extending from 7 miles west of Grantsville to 7 miles southwest of Vernon...and moving east at 25 mph. Locations impacted include... Tooele, Grantsville, Dugway English Village, Stansbury Park, Vernon, Ophir, Delle, Tooele Army Depot, Skull Valley, Tooele Army Depot South, Stockton, Rush Valley, Erda, Faust, Lofgreen, and Lake Point. This includes Interstate 80 in Utah between mile markers 69 and 98. * winds in excess of 35 mph are possible with this squall. * visibilities will drop quickly to less than a half mile in this squall. Rapid visibility reduction and potentially icy roads are likely to produce hazardous driving conditions. Travel is not advised during this snow squall. If you are traveling and encounter adverse winter driving conditions, reduce speed and make sure headlights are on to increase the visibility of your vehicle to those around you. Conditions can deteriorate rapidly in winter weather situations. Be prepared for snow or ice covered roads. Slow down and allow extra time when traveling. LAT...LON 4078 11280 4072 11227 3996 11224 4001 11306 TIME...MOT...LOC 1512Z 248DEG 18KT 4070 11251 4001 11256 AD
Special weather statement, Feb 18, 8:22 AM MST, 1 hour 12 minutes before
Special Weather Statement National Weather Service Salt Lake City UT 822 AM MST Wed Feb 18 2026 UTZ125>127-181615- Upper Sevier River Valleys-Bryce Canyon Country-Southern Mountains- 822 AM MST Wed Feb 18 2026 ...A LINE OF SNOW SQUALLS WILL AFFECT SOUTHWESTERN PIUTE...WESTERN GARFIELD... SOUTHEASTERN BEAVER AND EASTERN IRON COUNTIES... At 822 AM MST...A line of snow squalls was along a line extending from 8 miles east of Beaver to 11 miles south of Panguitch Lake...and moving east at 25 mph. Locations impacted include... Junction, Panguitch, Hatch, Red Canyon, Panguitch Lake, Circleville, Kingston, and Hillsdale. This includes the following highways... US Route 89 between mile markers 110 and 174. Utah Route 12 between mile markers 0 and 9. * winds in excess of 35 mph are possible with this squall. * visibilities will drop quickly to less than a half mile in this squall. * sudden and brief snowfall rates of 1 to 2 inches per hour are possible in this squall. Rapid visibility reduction and potentially icy roads are likely to produce hazardous driving conditions. Travel is not advised during this snow squall. If you are traveling and encounter adverse winter driving conditions, reduce speed and make sure headlights are on to increase the visibility of your vehicle to those around you. LAT...LON 3841 11207 3758 11226 3756 11277 3835 11254 TIME...MOT...LOC 1522Z 269DEG 19KT 3828 11249 3756 11266 AD
Special weather statement, Feb 18, 8:25 AM MST, 1 hour 9 minutes before
Special Weather Statement National Weather Service Salt Lake City UT 825 AM MST Wed Feb 18 2026 UTZ103-107-108-110-181615- Wasatch Back-Eastern Box Elder County-Wasatch Mountains I-80 North-Cache Valley/Utah Portion- 825 AM MST Wed Feb 18 2026 ...A SNOW SQUALL WILL AFFECT NORTHERN WEBER...SOUTHWESTERN CACHE AND EAST CENTRAL BOX ELDER COUNTIES... At 824 AM MST...A snow squall was over Perry, or near Brigham City... moving east at 20 mph. Locations impacted include... Brigham City, Hyrum, Perry, Wellsville, Willard, Mantua, South Willard, Benson, Paradise, College Ward, Mantua Reservoir, and Avon. This includes Interstate 15 between mile markers 352 and 366. * winds in excess of 25 mph are possible with this squall. * visibilities will drop quickly to less than a half mile in this squall. * sudden and brief snowfall rates of 1 to 2 inches per hour are possible in this squall. Quickly falling temperatures will accompany the snow squall and will cause any water or slush to quickly freeze on roads. Untreated road surfaces will become extremely slippery and offer little or no traction. Reduced speeds and distance between vehicles is advised. LAT...LON 4134 11205 4151 11213 4168 11188 4140 11177 TIME...MOT...LOC 1524Z 250DEG 7KT 4146 11201 AD
Special weather statement, Feb 18, 8:32 AM MST, 1 hour 2 minutes before
Special Weather Statement National Weather Service Salt Lake City UT 832 AM MST Wed Feb 18 2026 UTZ122-125-181630- Southwest Utah-Southern Mountains- 832 AM MST Wed Feb 18 2026 ...A LINE OF SNOW SQUALLS WILL AFFECT NORTHWESTERN WASHINGTON AND SOUTHWESTERN IRON COUNTIES... At 831 AM MST...A line of snow squalls was 19 miles northwest of New Harmony, or 25 miles west of Cedar City...moving east southeast at 30 mph. Locations impacted include... Enterprise, Pinto, Pine Valley, Newcastle, and Modena. This includes the following highways... Utah Route 18 between mile markers 28 and 51. Utah Route 56 between mile markers 10 and 49. * winds in excess of 35 mph are possible with this squall. * visibilities will drop quickly to less than a half mile in this squall. * sudden and brief snowfall rates of 1 to 2 inches per hour are possible in this squall. Rapid visibility reduction and potentially icy roads are likely to produce hazardous driving conditions. Travel is not advised during this snow squall. If you are traveling and encounter adverse winter driving conditions, reduce speed and make sure headlights are on to increase the visibility of your vehicle to those around you. LAT...LON 3750 11405 3788 11389 3778 11320 3738 11340 TIME...MOT...LOC 1531Z 290DEG 39KT 3768 11355 AD
Special weather statement, Feb 18, 9:21 AM MST, 13 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
921 AM MST Wed Feb 18 2026
UTZ122-123-125-181715-
Southwest Utah-Southern Mountains-Lower Washington County-
921 AM MST Wed Feb 18 2026
...A LINE OF SNOW SQUALLS WILL AFFECT WESTERN WASHINGTON AND SOUTH
CENTRAL IRON COUNTIES...
At 919 AM MST...A line of snow squalls was along a line extending
from 16 miles northwest of New Harmony to 15 miles northwest of
Beaver Dam... and moving east at 40 mph.
Locations impacted include...
New Harmony, Dameron Valley, Gunlock State Park, Ivins, Pinto, Pine
Valley, Gunlock, Veyo, and Snow Canyon State Park.
This includes Utah Route 18 between mile markers 11 and 34.
* strong winds in excess of 45 mph are possible with this squall.
* visibilities will drop quickly to less than a half mile in this
squall.
* sudden and brief snowfall rates of 1 to 2 inches per hour are
possible in this squall.
Rapid visibility reduction and potentially icy roads are likely to
produce hazardous driving conditions. Travel is not advised during
this snow squall. If you are traveling and encounter adverse winter
driving conditions, reduce speed and make sure headlights are on to
increase the visibility of your vehicle to those around you.
LAT...LON 3753 11321 3725 11357 3718 11371 3704 11385
3704 11405 3760 11357
TIME...MOT...LOC 1619Z 256DEG 32KT 3759 11357 3711 11407
ADSpecial weather statement, Feb 18, 9:23 AM MST, 11 minutes before
Special Weather Statement National Weather Service Salt Lake City UT 923 AM MST Wed Feb 18 2026 UTZ128-131-181645- South Central Utah-Glen Canyon Recreation Area/Lake Powell- 923 AM MST Wed Feb 18 2026 ...A SNOW SQUALL WILL AFFECT SOUTHWESTERN SAN JUAN AND SOUTH CENTRAL KANE COUNTIES... At 922 AM MST...A snow squall was along a line extending from 12 miles north of Big Water to Paria Canyon...and moving east at 30 mph. Locations impacted include... Big Water, Lake Powell, Paria River Slot Canyon, Paria Canyon, Stateline Wash Slot Canyon, Stud Horse Point, and Labyrinth Canyon. This includes US Route 89 between mile markers 0 and 16. * winds in excess of 35 mph are possible with this squall. * visibilities will drop quickly to less than a quarter mile in this squall. Rapid visibility reduction and potentially icy roads are likely to produce hazardous driving conditions. Travel is not advised during this snow squall. If you are traveling and encounter adverse winter driving conditions, reduce speed and make sure headlights are on to increase the visibility of your vehicle to those around you. Icy roads are possible as the snow melts on the roads then quickly refreezes. LAT...LON 3724 11115 3700 11120 3700 11186 3727 11177 TIME...MOT...LOC 1622Z 290DEG 28KT 3725 11173 3700 11181 AD
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 8:09 AM MST | Special Weather Statement | SLC | 66 min | |
| Feb 18, 8:13 AM MST | Special Weather Statement | SLC | Tooele | 47 min |
| Feb 18, 8:22 AM MST | Special Weather Statement | SLC | Piute | 53 min |
| Feb 18, 8:25 AM MST | Special Weather Statement | SLC | Weber | 50 min |
| Feb 18, 8:32 AM MST | Special Weather Statement | SLC | Iron | 58 min |
| Feb 18, 9:08 AM MST | Snow Squall Warning | SLC | Beaver, Iron, Washington | 52 min |
| Feb 18, 9:21 AM MST | Special Weather Statement | SLC | Washington | 54 min |
| Feb 18, 9:23 AM MST | Special Weather Statement | SLC | Kane | 22 min |
| Feb 18, 9:37 AM MST | Special Weather Statement | SLC | Davis | 38 min |
| Feb 18, 10:01 AM MST | Snow Squall Warning | SLC | Beaver, Garfield, Iron, Kane, Piute | 59 min |
| Feb 18, 10:05 AM MST | Snow Squall Warning | SLC | Beaver, Millard, Piute, Sevier, Wayne | 55 min |
| Feb 18, 10:06 AM MST | Snow Squall Warning | SLC | Iron, Washington | 39 min |
| Feb 18, 10:19 AM MST | Special Weather Statement | SLC | Washington | 56 min |
| Feb 18, 10:35 AM MST | Snow Squall Warning | SLC | Garfield, Iron, Kane, Washington | 55 min |
| Feb 18, 10:42 AM MST | Snow Squall Warning | SLC | Garfield, Kane, Piute, Wayne | 33 min |
Nearby
Snow Squall Warnings in Utah, 2026Every snow squall warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.